Alert archive / Utah / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 53, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Aug 6, 2006, 3:45 PM MDT for Morgan County, Summit County, Utah. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2006, 3:45 PM MDT (21:45 UTC)
- Expired
- Aug 6, 2006, 4:45 PM MDT
- In force
- 60 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
Counties Morgan County, UT, Summit County, UT
The radar
The Salt Lake City radar (KMTX), 97 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 9.8 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 126 J/kg
- Mixed-layer CIN
- -302 J/kg
- Mixed-layer LCL
- 2337 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KSLC 062145 SVRSLC UTC029-043-062245- /O.NEW.KSLC.SV.W.0053.060806T2145Z-060806T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 345 PM MDT SUN AUG 6 2006 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL MORGAN COUNTY IN UTAH... NORTHWESTERN SUMMIT COUNTY IN UTAH... * UNTIL 445 PM MDT. * AT 340 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR WANSHIP...OR ABOUT 7 MILES SOUTH OF COALVILLE...AND WAS MOVING NORTH AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... COALVILLE AROUND 405 PM MDT. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. LAT...LON 4073 11149 4075 11125 4108 11127 4105 11156 $$ HALL
2 follow-up statements
000 WWUS55 KSLC 062228 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 427 PM MDT SUN AUG 6 2006 UTC029-043-062245- /O.CON.KSLC.SV.W.0053.000000T0000Z-060806T2245Z/ SUMMIT UT-MORGAN UT- 427 PM MDT SUN AUG 6 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM MDT FOR CENTRAL MORGAN AND NORTHWESTERN SUMMIT COUNTIES... AT 424 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR ECHO...OR ABOUT NEAR COALVILLE...MOVING NORTH AT 15 MPH. THIS WILL ALSO AFFECT I-84 ADN I-80 INTERCHANGE. THE SEVERE THUNDERSTORM WILL BE NEAR... HENEFER BY 435 PM MDT EMORY BY 440 PM MDT LAT...LON 4073 11149 4075 11125 4108 11127 4105 11156 $$ TARDY
000 WWUS55 KSLC 062245 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 444 PM MDT SUN AUG 6 2006 UTC029-043-062254- /O.EXP.KSLC.SV.W.0053.000000T0000Z-060806T2245Z/ SUMMIT UT-MORGAN UT- 444 PM MDT SUN AUG 6 2006 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MORGAN AND NORTHWESTERN SUMMIT COUNTIES EXPIRES AT 445 PM MDT... THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED. HOWEVER STRONG THUNDERSTORMS CONTINUE NEAR THE I-84 AND I-80 INTERCHANGE AS OF 445 PM. THIS STORM IS SLOW MOVING AND OTHER STRONG STORMS WITH HEAVY RAIN AND SMALL HAIL MAY DEVELOP IN THE VICINITY. LAT...LON 4073 11149 4075 11125 4108 11127 4105 11156 $$ TARDY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 10:36 AM MDT, 5 hours 9 minutes earlier.
Area forecast discussion, Aug 6, 10:36 AM MDT, 5 hours 9 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1036 AM MDT SUN AUG 6 2006 .SYNOPSIS...AN UPPER-LEVEL RIDGE IN PLACE TO THE EAST WILL KEEP A MOIST SOUTHERLY FLOW OVER THE AREA THROUGH TUESDAY. A TROUGH OVER THE NORTHERN CALIFORNIA COAST WILL SLOWLY MOVE OVER THE THE GREAT BASIN THROUGH WEDNESDAY. && .DISCUSSION...A SERIES OF WEAK DISTURBANCES MOVING OVER THE AREA ARE CLEARLY VISIBLE ON SATELLITE IMAGERY. MOISTURE APPEARS TO BE MORE LIMITED OVER THE SOUTHWEST BEHIND THE FIRST DISTURBANCE. SURFACE DEWPOINTS HAVE DROPPED TO UPPER 30S TO LOWER 40S. NORTHERN... EASTERN...AND SOUTHEASTERN PORTIONS OF THE AREA REMAINS MOIST THOUGH...AND WITH DISTURBANCE MOVING OVER THE AREA...FOCUS FOR CONVECTION WILL BE OVER THESE AREAS. GFS AND NAM BOTH INDICATE BEST LOW-LEVEL MOISTURE OVER SOUTHEAST PORTION OF THE AREA. FLOW REMAINS LIGHT OVER THE AREA SO SOME STORMS MAY BE SLOW-MOVING. DISTURBANCE MOVING OVER THE AREA IS THE FIRST OF MANY ASSOCIATED WITH THE TROUGH ALONG THE WEST COAST. NAM AND GFS INDICATE ANOTHER SHORTWAVE PUSHING OVER THE AREA TONIGHT. THIS SHORTWAVE APPEARS TO BE WHAT IS CURRENTLY COMING ASHORE NEAR POINT CONCEPTION IN SOUTHERN CALIFORNIA. MAIN CONCERN IS HOW MUCH MOISTURE WILL BE IN PLACE FOR TONIGHT. MIXING RATIOS DROP OFF ESPECIALLY ALONG THE NEVADA-UTAH BORDER...THE AREA CLOSEST TO THE WAVE. NAM AND GFS SEEM TO BE EXCITED ABOUT THE WAVE THOUGH. POPS WILL BUMPED TONIGHT THROUGH WEDNESDAY DUE TO TROUGH DYNAMICS OVER THE AREA. MAIN TROUGH ENERGY SLIDES OVER THE AREA MONDAY NIGHT INTO TUESDAY MORNING. GFS INDICATES 90 KNOT JET PUSHING OVER THE AREA TUESDAY MORNING. NAM IS SLIGHTLY WEAKER...BUT IN STILL GOOD AGREEMENT WITH THE GFS AS FAR TIMING OF BEST JET DYNAMICS. INTERESTING TO NOTE THAT THE UKMET HOLDS THE TROUGH BACK A BIT...DELAYING BEST DYNAMICS BY ABOUT 6-12 HOURS. RIDGE SHOULD REDEVELOP FOR LATE WEEK AS ECMWF SUGGESTS. BUT A NEW GFS SOLUTION HAS DEVELOPED...TENDING TO WANT TO BRING A BROADER TROUGH OVER THE AREA FOR LATE WEEK. FORECAST WILL BE CONSERVATIVE FOR NOW...KEEPING A MEAN RIDGE OVER THE AREA. && .AVIATION...LAKE BREEZE CIRCULATION SEEMS TO BE ON TRACK WITH THE CURRENT FORECAST. THERE IS A 10 PERCENT CHANCE THE KSLC TERMINAL COULD SEE A THUNDERSTORM DEVELOP EARLY THIS AFTERNOON...BETWEEN THE HOURS 18Z AND 21Z. && .FIRE WEATHER...SEVERAL NEW STARTS WERE REPORTED ACROSS NORTHWEST UTAH THIS MORNING...RESULTING FROM DRY LIGHTNING OVERNIGHT. WITH A COUPLE OF EXCEPTIONS...MOST SITES REPORTED PRECIP OF .10 OR LESS FROM OVERNIGHT THUNDERSTORM ACTIVITY. EXPECT ANOTHER ROUND OF SCATTERED THUNDERSTORMS THIS AFTERNOON AS A WEAK DISTURBANCE LIFTS NORTH ACROSS NORTHERN AND CENTRAL UT. MOST OF THESE SHOULD REMAIN CONFINED TO THE HIGHER TERRAIN. OTHERWISE UPPER LOW OFF CA COAST EXPECTED TO EJECT INLAND ON MONDAY. THIS WILL ALLOW FOR AN INCREASE IN SOUTHERLY WINDS ACROSS WESTERN UT MONDAY AFTERNOON. DRIER AIR SPREADING INTO THE AREA AS WELL MAY ALLOW FOR CRITICAL FIRE WEATHER CONDITIONS MONDAY AFTERNOON. WILL NEED TO CONSIDER A FIRE WEATHER WATCH FOR THIS AREA WITH AFTERNOON PACKAGE. && SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && PUBLIC/AVIATION...HALL FIRE WEATHER...SEAMAN
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 1:48 PM MDT | Severe Thunderstorm Warning | SLC | Duchesne | 42 min |
| Aug 6, 2:03 PM MDT | Flash Flood Warning | SLC | Carbon, Emery, Sanpete | 3 hr |
| Aug 6, 2:53 PM MDT | Severe Thunderstorm Warning | SLC | Summit, Wasatch | 52 min |
| Aug 6, 3:05 PM MDT | Severe Thunderstorm Warning | SLC | Emery | 25 min |
| Aug 6, 3:35 PM MDT | Flash Flood Warning | SLC | Utah | 3 hr |
| Aug 6, 4:05 PM MDT | Flash Flood Warning | SLC | Carbon, Duchesne | 115 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.